MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF RESECTION ELECTRODE, NEEDLE, FOR A37014A, STERILE, FOR SINGLE USE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF RESECTION ELECTRODE, NEEDLE, FOR A37014A, STERILE, FOR SINGLE USE; HF-RESECTION ELECTRODES
Model Number A37012A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed that during a therapeutic transurethral ureteral stenosis dilation procedure, the hf electrode did not come out sufficiently from the sheath when the working element was operated and thus no electricity was applied.Since no spare electrodes had been prepared the intended surgery had to be aborted.No further information was provided.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was returned to the manufacturer for evaluation/investigation.The investigation found the wire at the proximal end of the electrode to be bent in two areas and the electrode contact including the wire to be missing.The distal end of the electrode was found to be intact.Due to the dimensional deviation/deformation, the electrode no longer fits into the sheath.This type of damage is caused by improper handling during instrument preparation.Most likely, the electrode was not carefully and securely inserted into the working element as described in the instructions for use but handled with excessive force.Thus, the event/incident can be attributed to user error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF RESECTION ELECTRODE, NEEDLE, FOR A37014A, STERILE, FOR SINGLE USE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14573055
Report Number9610773-2022-00201
Device Sequence Number17679028
Product Code GCP
UDI-Device Identifier04042761023177
UDI-Public04042761023177
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/26/2025
Device Model NumberA37012A
Device Catalogue NumberA37012A
Device Lot Number21101
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS SHEATH, 10 FR, FOR RESECTOSCOPE (A37004A); OLYMPUS WORKING ELEMENT (A37014A)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown